Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 74, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 17, 2015, 1:53 PM CST for 6 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2015, 1:53 PM CST (19:53 UTC)
- Expired
- Nov 17, 2015, 4:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 1:55 PM CST | FLASH FLOOD | Nacogdoches, TX | ROADS CLOSED CR 271... 280... 274... 833... 723... 220... 250... 106... WATER OVER ROADS AT FM 2864 AND FM955 SOUTH |
| Nov 17, 1:57 PM CST | FLASH FLOOD | Lufkin, TX | FLOODING REPORTED HWY 7 WEST... FM 706... POLLOCK AREA NEAR DURRANT RD... OLD BONNER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
772
WGUS54 KSHV 171953
FFWSHV
TXC005-073-347-401-405-419-172245-
/O.NEW.KSHV.FF.W.0074.151117T1953Z-151117T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
153 PM CST TUE NOV 17 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN RUSK COUNTY IN NORTHEASTERN TEXAS...
WESTERN ANGELINA COUNTY IN EASTERN TEXAS...
NORTHWESTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
NACOGDOCHES COUNTY IN EASTERN TEXAS...
WESTERN SHELBY COUNTY IN EASTERN TEXAS...
SOUTHEASTERN CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 445 PM CST
* AT 151 PM CST, LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. FOUR TO OVER SIX INCHES OF RAIN HAS
FALLEN. FLASH FLOODING IS ONGOING...WITH REPORTS OF CARS
SUBMERGED IN WATER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LUFKIN, NACOGDOCHES, DIBOLL, HUDSON, ALTO, TENAHA, TIMPSON,
GARRISON, WELLS, TRAWICK, POLLOK, DOUGLASS, MORRILL, WODEN, FOREST,
MARTINSVILLE, SACUL, MELROSE, BURKE AND CUSHING.
ADDITIONAL RAINFALL AMOUNTS OFONE HALF TO NEAR ONE INCH...IS
POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
IF YOU ENCOUNTER FLOODED ROADS, TURN AROUND, DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3115 9485 3123 9486 3126 9490 3128 9488
3134 9491 3134 9496 3138 9495 3142 9500
3144 9500 3147 9510 3152 9510 3159 9517
3157 9521 3159 9528 3161 9526 3163 9527
3190 9485 3198 9440 3198 9409 3112 9478
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 17, 12:22 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 17, 12:22 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1222 PM CST TUE NOV 17 2015
.AVIATION...
LEADING EDGE OF INTENSE CONVECTION...ALONG A PREFRONTAL TROUGH...
BEGINNING TO CREATE BOW SEGMENTS AS IT MOVES EAST OF I-49
CORRIDOR AND INTO WARMER AIR. ONSET OF TSTMS IN KMLU BY AROUND
20-21Z MAY BE ACCOMPANIED BY 40 TO 60 KT WIND GUSTS...IN ADDITION
TO POSSIBLE INCREASED TORNADIC POTENTIAL WITH STORMS. WIND GUSTS
WITH LEADING EDGE OF STORMS ARRIVING AT KELD 19-1930Z...WILL
LIKELY CONTAIN 40 TO NEAR 50 KTS WIND GUSTS. IN THE
MEANTIME...WINDS FROM THE SSE AT 15-20KT WITH GUSTS TO 30KTS WILL
PREVAIL MOST OF NORTH LA AND SW AR EAST OF I-30. POST TROUGH WINDS
AT KTXK...KLFK...AND KSHV NW 15 TO 20 KTS...DIMINISHING AND BECMG
SOUTHERLY AFTER RAINFALL DIMINISHES AFTER 21Z. MOSTLY MVFR CIGS
BUT VRBL DECKS IN RAIN BEFORE ENDING. SKIES BECMG VFR BY 18/00Z IN
NE TX...SPREADING EASTWARD WITH MID LVL DECKS. SKIES BECMG MOSTLY
VFR SKC AFTER 18/06Z. SW WINDS BTWN 5 TO 10 KTS TO PREVAIL AFTER
SKIES BECOME SKC./VII/.
&&
.PREV DISCUSSION... /ISSUED 931 AM CST TUE NOV 17 2015/
DISCUSSION...
QUICK UPDATE ISSUED FOR ALL PRODUCTS TO ACCOUNT FOR THE EXPIRATION
OF TOR WATCH 543 AT 15Z FOR SE OK AND PORTIONS OF E TX..AND THE
ISSUANCE OF NEW TOR WATCH 545 UNTIL 22Z ACROSS THE REMAINDER OF
THE CWA. ALL OTHER HEADLINES REMAIN VALID.
/09/
PREV DISCUSSION... /ISSUED 506 AM CST TUE NOV 17 2015/
UPDATE...
TO ADD TORNADO WATCH HEADLINE...MAINLY TEXAS ZONES AND SOME IN SW
ARKANSAS AND ONE IN SE OKLAHOMA.
DISCUSSION...
WCN FOR TORNADO WATCH 543 UNTIL 15Z/9AM HAS BEEN ISSUED. NO OTHER
CHANGES TO FORECAST AT THIS TIME. /24/
PREV DISCUSSION... /ISSUED 437 AM CST TUE NOV 17 2015/
DISCUSSION...
IT HAS BEEN A VERY WARM OVERNIGHT PERIOD WITH AIR TEMPERATURES
ABOVE WHERE HIGHS SHOULD BE MUCH LESS LOWS. CLOUDY SKIES WITH
GUSTY S/SW WINDS WITH GUSTS IN THE TEENS AND TWENTIES...EVEN
PEAKING NEAR 30 MPH IN A FEW SPOTS. RADAR MOSAICS HAVE BEEN
SHOWING A STEADY PROGRESSION OF THE MAIN SQUALL LINE AHEAD OF THE
COLD FRONT EDGING TOWARD TERRELL TEXAS NOW AND SHOULD BE INTO
TYLER FOR THE MORNING RUSH TO WORK AND SCHOOL. THIS LINE WILL
SPREAD EASTWARD AT 35 MPH AFFECTING THE ENTIRE FOUR STATE AREA BY
SUNSET. THE RAIN WILL COOL THE AIR A BIT...BUT THE COLD FRONT WILL
MAKE THE REAL DIFFERENCE ON TEMPS AND A LIGHT JACKET IS A GREAT
IDEA ESPECIALLY FOR THE SCHOOL KIDS. 70S WILL QUICKLY BECOME 50S
AND 60S BEHIND THE RAIN.
THE SEVERE THREAT FOR TODAY IS A SLIGHT RISK EVERYWHERE AND EVEN
ENHANCED FOR AREAS DURING THE AFTERNOON HEATING ALONG AND EAST OF
A LINE FROM MAGNOLIA ARKANSAS...TO NEAR SHREVEPORT AND BOSSIER
CITY...DOWN INTO TOLEDO BEND COUNTRY AT MANY. THE DAYTIME HEATING
WILL BRING TO BEAR THE MOST INSTABILITY TO THE SQUALL LINE WITH
BOWING SEGMENTS AND ISOLATED TORNADOES ALL POSSIBLE THROUGH THE
AFTERNOON ON EAST TO CROSSETT...MONROE AND ALEXANDRIA. LITTLE
CHANGE ON GOING LAKE WIND ADVISORY OR THE FLASH FLOOD WATCH FOR
TODAY. WE WILL LCL HAVE MANY UPDATES TODAY WITH A CONVECTIVE
WATCH LIKELIHOOD DEVELOPING RIGHT NOW DUE TO THE FAST SPEED OF
THE LINE AND GOING UP FOR AN AFTERNOON SET OF COUNTIES AND
PARISHES. KEEP ABREAST OF THE SITUATION TODAY WITH NOAA WX
RADIO/COMMERCIAL RADIO AND TV OUTLETS AND SOCIAL MEDIA. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 47 67 45 / 100 40 10 0
MLU 76 49 68 44 / 100 100 10 0
DEQ 71 41 64 39 / 100 10 0 0
TXK 73 45 65 45 / 100 20 0 0
ELD 73 44 64 41 / 100 90 10 0
TYR 68 46 67 46 / 100 10 10 0
GGG 73 45 69 45 / 100 10 10 0
LFK 74 47 70 45 / 100 30 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ050-051-
059>061-070>073.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ050-051-059>061-
070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ001>006-
010>014-017>022.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001>006-010>014-
017>022.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ077.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Nov 17, 9:18 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 918 AM CST TUE NOV 17 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-150>153-165>167-181200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 918 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST AND SOUTHERN ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND PORTIONS OF EAST TEXAS UNTIL 4 PM CST THIS AFTERNOON. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FOUR STATE REGION UNTIL MIDNIGHT TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY THROUGH TONIGHT. ADDITIONAL THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE. THESE STORMS WOULD POSE AN ENHANCED THREAT FOR SEVERE WEATHER...ESPECIALLY ACROSS SOUTHERN ARKANSAS AND NORTH CENTRAL LOUISIANA. ANY STORMS THAT BECOME SEVERE COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION...TWO TO FOUR INCHES OF RAINFALL ARE POSSIBLE WHICH COULD PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY THROUGH THIS EVENING. OKZ077-TXZ096-108>111-124-125-136-137-149-181200- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE- 918 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA UNTIL MIDNIGHT TONIGHT. A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA AHEAD OF A COLD FRONT TODAY AND INTO THIS EVENING. HEAVY RAINFALL FROM THESE THUNDERSTORMS COULD PRODUCE TWO TO FOUR INCHES OF RAINFALL ACROSS THE AREA WHICH MAY LEAD TO FLASH FLOODING. A FEW STORMS COULD ALSO BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES BEING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY THROUGH THIS EVENING. 09
In the hours before
Local storm report, Nov 17, 12:58 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 3 NE HALL SUMMIT 32.21N 93.28W
11/17/2015 RED RIVER LA LAW ENFORCEMENT
TREES DOWN NEAR SOCIAL SPRINGS BAPTIST CHURCH ON HWY
371.
&&
EVENT NUMBER SHV1500719
19Local storm report, Nov 17, 1:01 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
101 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 2 NNE SHONGALOO 32.97N 93.28W
11/17/2015 WEBSTER LA LAW ENFORCEMENT
TREE DOWN NORTH END OF PARISH ON HWY ALT 2
&&
EVENT NUMBER SHV1500720
25Local storm report, Nov 17, 1:19 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG MAGNOLIA 33.27N 93.24W
11/17/2015 COLUMBIA AR LAW ENFORCEMENT
TREES DOWN IN MAGNOLIA AND SEVERAL ACROSS THE COUNTY
&&
EVENT NUMBER SHV1500721
25Local storm report, Nov 17, 1:27 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG HAUGHTON 32.53N 93.51W
11/17/2015 BOSSIER LA LAW ENFORCEMENT
TREE DOWN ON HOME IN DOGWOOD SUBDIVISION
&&
EVENT NUMBER SHV1500722
25Local storm report, Nov 17, 1:28 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
128 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG HAUGHTON 32.53N 93.51W
11/17/2015 BOSSIER LA LAW ENFORCEMENT
TREE DOWN ON HOME IN DOGWOOD SUBDIVISION ON HICKY HOLLY
STREET
&&
CORRECTED REMARKS
EVENT NUMBER SHV1500722
25Local storm report, Nov 17, 1:53 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
153 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 7 ENE MINDEN 32.65N 93.16W
11/17/2015 CLAIBORNE LA LAW ENFORCEMENT
TREES DOWN ON HARRIS ROAD.
&&
EVENT NUMBER SHV1500723
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:17 AM CST | Special Weather Statement | SHV | Franklin, Red River, Titus | 43 min |
| Nov 17, 6:26 AM CST | Special Weather Statement | SHV | Smith, Wood | 64 min |
| Nov 17, 7:00 AM CST | Special Weather Statement | SHV | Franklin, Morris, Red River, Titus | 60 min |
| Nov 17, 7:25 AM CST | Special Weather Statement | SHV | Harrison, Panola | 65 min |
| Nov 17, 8:51 AM CST | Special Weather Statement | SHV | Sabine | 39 min |
| Nov 17, 8:56 AM CST | Special Weather Statement | SHV | Nacogdoches | 49 min |
| Nov 17, 9:01 AM CST | Areal Flood Advisory | SHV | Rusk | 119 min |
| Nov 17, 9:06 AM CST | Special Weather Statement | SHV | Bowie | 39 min |
| Nov 17, 9:13 AM CST | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches | 2 hr |
| Nov 17, 9:20 AM CST | Special Weather Statement | SHV | Cass, Harrison, Marion | 40 min |
| Nov 17, 9:48 AM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 13 days |
| Nov 17, 9:52 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 7 days |
| Nov 17, 9:52 AM CST | River Flood Warning | SHV | Bowie, Cass, Morris | 9 days |
| Nov 17, 9:55 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 5 days |
| Nov 17, 9:56 AM CST | River Flood Warning | SHV | Gregg | 51 hr |
| Nov 17, 9:58 AM CST | River Flood Warning | SHV | Nacogdoches, Rusk | 5 days |
| Nov 17, 10:39 AM CST | Areal Flood Warning | SHV | Cass, Harrison, Marion, Nacogdoches, Panola, San Augustine and 1 more | 2 hr |
| Nov 17, 11:52 AM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 7 days |
| Nov 17, 3:54 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 9 days |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.